T Nation

Getting Rid of Bad Acne


#1

Since coming OFF a Test/EQ cycle 4 months ago, I've got nasty acne on the shoulders, with a bit on the upper back and upper arms.

I've never had acne there before, nor much elsewhere even as a teen. In the search engines, a common advice is going to the beach or getting some sun... try that in Quebec during winter time!

I've tried proactive but the results are so so. It's not really the new zits that are the problems. The old, dead ones are still visible! I've got "pizza shoulders".

Is there some ways to get rid of that without the dreaded accutane antibiotics??

Thanks


#2

What was your PCT like?

You can use tanning beds instead of the real deal.

And, it should eventually go away.


#3

Accutane isn't an antibiotic. I've used it before, and I'd have to strongly suggest that you first visit your dermatologist and have them put you on some strong regular antibiotics and retinoid cremes. These worked a lot better for post-cycle acne than Accutane ever did, at least in my case.

All that those idiotic household cures seem ridiculous to me.


#4

Tanning bed could be your alternative to sun. I use rubbing alchohol, im a true believer that its way more effective than all those expensive remedies.Accutane should defidently be your last resort, truthfully i would rather keep the acne than use that stuff.


#5

Try the "regimen" (www.acne.org)

Basically wash affected area in the am & pm with a mild soap (Cetaphil is good).

Dry off with clean towel by patting. Make sure you're completely dry.

Apply 2% Benzoyl Peroxide. The best is a clear gel that you can order from the website above, but you can also use Neutrogena 2%BP cream.

Apply non-comedogenic moisturizer as needed. Oil of Olay Beauty Fluid is good.


#6

mupircoin 2% got rid of some nasty flare-ups on my face, however i believe it requires a derm. script.


#7

"Tanning bed could be your alternative to sun."

Yet I've read that tanning beds actually make acne worse otherwise yes I would use those for the first time.

"I use rubbing alchohol, im a true believer that its way more effective than all those expensive remedies."

I did this before the Proactive stuff, but on acne.org they say rubbing alcohol makes it worse... Of course they are selling stuff but it didnt panout for me.

"Accutane should defidently be your last resort, truthfully i would rather keep the acne than use that stuff."

Me too. Maybe when summer comes along the sun will help me get rid of it... but then it better work!

BArry, I'll try the "regimen" when ProActive runs out. Though it seems to me that the ingredients look quite similar.

Thanks to all for the tips. I'm sure I'm not the only one in this situation. It really sneaks up on you. You always think they're going away and pouf, here comes another batch of zits. Before you know it, they're there. So take that as a warning: when you see some popping up do something IMMEDIETALY.


#8

I think, and I could be wrong, that people say tanning beds are still bad for acne is because you are lying down in your own sweaty self. Maybe give the stand up tanning booth a try....I dunno...


#9

It seems a lot of guys have trouble with acne while coming off, and sometime when starting, but not so much while cruising on a cycle. I've always wondered what causes acne while using AAS, as this scenario would seemingly refute more AAS = more acne. Is it testosterone, estrogen, the ratio, absolute amounts, something else? Anyone have any idea?


#10

"I'd have to strongly suggest that you first visit your dermatologist and have them put you on some strong regular antibiotics and retinoid cremes. These worked a lot better for post-cycle acne than Accutane ever did"

Ctrl I somehow missed your post. Do you tell your dermatologist how you got the acne? It's not that I'm shy or anything, but they do write down everything you say and that can go against you later on (think insurance as an exemple).

I did two things differently coming off: I did a test taper PCT - BTW it worked incredibly well. And I also used clomid during the 100mg statis. It was the first time I used it and it probably is one of the main reason I got the zits.


#11

To the best of my knowledge, your dermatologist wouldn't report something like that to your health insurance.

But that being said, wouldn't you rather take the medication and advice of someone with a medical degree, reputation, and in-depth knowledge on dermatology than the sketchy advice of all the arm-chair doctors around here?


#12

I dont think it makes sense in the real world cause as Schwarzy alluded to, most users get acne at the bery beginning of a cycle, or at the end after coming off.

If it were the body trying to "clean oil out", it would happen after a while on cycle, and wouldnt vary much depending on gear, but only on oil volume.

It's weird really. It was the first time I got any such skin problems, but I got'em big time.


#13

Androgens enlarge the sebaceous glands which results in an increase in sebum excretion, while estrogen pretty much does the opposite.

I'd imagine during cycle you have a relative balance between T and E, unless of course your overdo the AI. This balance would both increase and decrease sebaceous gland activity, balancing out to be "normal" (or slightly elevated activity due to a higher T:E ratio than true normal).

This may be why some people have only mild problems with acne during-cycle, and get it really bad post-cycle. Post-cycle you would stop administering AAS, so your T levels plummet, as would E levels. You take a SERM to help restart natural T production, and it does. Of course now you have elevated T levels with artificially depressed estrogen levels (at least your body would think so due to the SERM), so your sebaceous glands have only T work work with and thus get bigger leading to an ease of acquiring acne.

This seams like a reasonable explanation, no?


#14

Reasonable indeed. SERMs have somewhat of a bad rep for causing acne, especially Clomid.

One thing to find out, is if people who come off without SERMS have problems with acne.

Next PCT, I'm doing a test taper with some AI but without SERMs.


#15

it may be worth also considering SHBG balance?

just myself personally, i have never had acne when running an oral such as winny or Tbol with a test base - at doses up to 1g per week?
I have however, had acne when using test alone, even cruising at just 300mg a week.

Just a thought rumbling through my head.


#16

A guess I have had is that androgens provide opposing effects with regard to acne: an acute protective effect which is operational only while androgen levels are high or very shortly thereafter; and a chronic pro-acne effect which continues for quite some time after androgen levels have dropped to baseline or below.

If this is right, then the reason for no or little acne problems during a cycle is that the protective effect exceeds the pro-acne effect during this period; but when the cycle ends, the protective effect rapidly disappears while the pro-acne effect, unfortunately, soldiers right on for some time.

In terms of treating it, a quality moisturizer (such as Jergen's Shea butter lotion) can be used in liberal amounts with cotton pads to cleanse and then wiped fairly dry. This seems to work better than salicylic-acid based cleansers, but not quite as well as using a salicylic acid based cleanser and then following up with the moisturizer. Benzoyl peroxide on trouble spots helps a little.

I haven't found doxycycline to do noticeable good; Keflex did a little.

Accutane is effective for the face in other situations. I really can't say with regards to steroid cycles nor with regard to back/shoulder acne: just don't know personally.


#17

Go to your regular Dr. Show them your affected areas. Ask them to prescribe BACTROBAN, just tell them it has worked before and you just ran out and it came back.
It is a creme that works marvelously!

You'll thank me later... Trust me!

Also fill up your bath and put 1/2 cup clorox in the water luke warm not too hot.
Bathe in it for 15 minutes. This was also prescribed by Dr. (Mind your hair) Mine were on the bootay my whole life, how friggin embarassing right!
Been gone ever since! Also bathe as soon as you get home from gym, or at gym if you are into strange schlongs hangin out, and use anti-bacterial soap only.

My 2 cc's///


#18


Here's an old picture of me back in the day (when i wasn't hyooge). I got rid of my acne by using the stand up tanner and washing my back with a luffa & bodywash daily.

This method seems to work for me regularly whenever i grow a pizza back


#19

For such a common issue, the methods sure vary! I will definitely try some of those. Thanks.

I admit I never tought I'd use moisterizers, creams and bodywash! I guess I will now.


#20

I wouldn't rely on moisturizers as they can clog your follicles and create new acne.
The objective is to get rid of excess dirt and oil from your skin so your follicles do not get blocked and inflimated (hence the zit)

http://en.wikipedia.org/wiki/Acne.